Thunderstorm Wind, Uinta
- When
- August 7, 3:51 PM MST
- Where
- Uinta County, 4.32 mi NE of Millis
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.270, -110.870
The Painter WYDOT sensor recorded a wind gust of 59 mph.
A thunderstorm in far southwest Wyoming produced a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A thunderstorm in far southwest Wyoming produced a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 7, 3:20 PM MST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 420 PM MDT THU AUG 7 2014 .SYNOPSIS...AN UPPER LOW OVER NORTHEASTERN NEVADA WILL MOVE SLOWLY EAST ACROSS NORTHERN UTAH THROUGH TONIGHT. A DRYING TREND WILL DEVELOP FRIDAY AND CONTINUE INTO SATURDAY. MOISTURE WILL START TO SPREAD BACK NORTH INTO THE AREA BY MONDAY. && .DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN UTAH THIS AFTERNOON...WITH THE GREATEST CONCENTRATION OF STORMS ACROSS THE NORTHWEST CORNER OF THE STATE AND ACROSS EASTERN UTAH. THESE STORMS ARE ASSOCIATED WITH AN UPPER LOW THAT IS SLOWLY TRACKING EASTWARD ACROSS NORTHERN UTAH THIS AFTERNOON. THE LARGE SCALE CIRCULATION IS APPARENT IN THE VISIBLE SATELLITE...WITH SMALLER EMBEDDED CIRCULATIONS...THE STRONGEST OF WHICH IS SLOWLY MOVING EAST ALONG THE UT/ID BORDER. MODELS ARE STILL UNEXCITED ABOUT PRECIPITATION ACROSS THE WASATCH FRONT THIS AFTERNOON. THE 12Z RUN OF THE ECMWF CAME IN SHOWING LESS PRECIP THAN THE 6Z RUN. THE NAM AND GFS ALSO SHOW VERY LITTLE PRECIP ACROSS THE WASATCH FRONT THIS AFTERNOON. HOWEVER...THE HRRR SUGGESTS THAT CONVECTION WILL CONTINUE TO DEVELOP ACROSS EASTERN NEVADA THIS AFTERNOON AND DRIFT EASTWARD INTO THE STATE. CONVECTION HAS BEEN RATHER MEAGER ACROSS EASTERN NEVADA SO FAR TODAY...BUT IF ACTIVITY DOES DEVELOP...CONDITIONS ARE FAVORABLE ACROSS NORTHERN UTAH WITH THE SPC MESOSCALE ANALYSIS SHOWING AROUND 1000 J/KG OF MU CAPE AND 30 KNOTS OF SHEAR. SO...DECREASED POPS SLIGHTLY ACROSS NORTHERN UTAH FOR THE AFTERNOON...BUT DID NOT FEEL COMFORTABLE LOWERING THEM TOO MUCH. THE THREAT FOR RAIN WILL CONTINUE OVERNIGHT ACROSS NORTHERN UTAH AS THE LOW SHIFTS EASTWARD. MOISTURE WILL LINGER ACROSS NORTHERN UTAH INTO TOMORROW...AND CONVECTION IS FORECAST TO DEVELOP OVER THE HIGHER TERRAIN TOMORROW AFTERNOON. A WARMING...DRYING TREND WILL CONTINUE INTO SATURDAY. MOISTURE WILL MOVE INTO SOUTHERN UTAH SUNDAY...AND CONTINUE TO ADVANCE NORTHWARD INTO CENTRAL UTAH ON MONDAY. BY TUESDAY...MOISTURE WILL MOVE INTO NORTHERN UTAH...AND WIDESPREAD CONVECTION IS EXPECTED. MODELS HAD BEEN SUGGESTING THAT A DISTURBANCE WOULD MOVE INTO THE STATE ON WEDNESDAY BRINGING A DRY...NORTHWESTERLY FLOW. HOWEVER...MODELS ARE NOW SUGGESTING THAT MOISTURE WILL LINGER ACROSS THE STATE INTO THE END OF THE WORK WEEK...WITH A CONTINUING THREAT OF CONVECTION. SO...INCREASED AFTERNOON POPS A BIT ON WEDNESDAY AND THURSDAY. && .AVIATION...WINDS AT THE SLC TERMINAL WILL REMAIN FROM THE NORTH THROUGH 3Z THIS EVENING BEFORE SWITCHING TO THE SOUTH. THERE IS A 20 PERCENT CHANCE THAT THE TERMINAL WILL BE DIRECTLY IMPACTED BY A THUNDERSTORM. EVEN IF THE TERMINAL IS NOT DIRECTLY IMPACTED BY A THUNDERSTORM...WINDS MAY BECOME GUSTY AND ERRATIC AT TIMES THROUGH APPROXIMATELY 3Z DUE TO OUTFLOW WINDS FROM THUNDERSTORMS FORECAST TO DEVELOP IN THE SALT LAKE VALLEY. && .FIRE WEATHER...MONSOONAL MOISTURE REMAINS OVER NORTHERN UTAH THIS AFTERNOON WITH MUCH DRIER AIR OVER SOUTHERN UTAH. THE DRIER AIR WILL SLOWLY SPREAD INTO NORTHERN AND CENTRAL UTAH TOMORROW THROUGH THE WEEKEND...LIMITING CONVECTIVE ACTIVITY. ANOTHER MONSOONAL PUSH MAY OCCUR FOR EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...HOSENFELD FIRE WEATHER...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 528 AM MDT THU AUG 7 2014 UTZ001>016-019>021-517-518-WYZ021-081230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 528 AM MDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA TODAY INTO TONIGHT. SOME OF THESE WILL PRODUCE LOCALLY HEAVY RAIN. ISOLATED AFTERNOON THUNDERSTORMS MAY ALSO DEVELOP OVER THE CENTRAL AND SOUTHERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE ISOLATED ON FRIDAY AND CONFINED MOSTLY TO THE NORTH. ISOLATED MOUNTAIN STORMS ARE EXPECTED OVER THE WEEKEND. MOISTURE WILL INCREASE FROM THE SOUTH AGAIN FOR THE FIRST PART OF NEXT WEEK BRINGING A RENEWED THREAT OF HEAVY RAIN WITH THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 236 PM MDT THU AUG 7 2014 UTZ010-011-072115- WESTERN UINTA BASIN UT-WASATCH PLATEAU/BOOK CLIFFS UT- 236 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DUCHESNE COUNTY UNTIL 315 PM MDT... AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRUITLAND...OR 20 MILES WEST OF DUCHESNE... MOVING EAST AT 10 MPH. THIS STORM IS TRAVELLING ALONG US ROUTE 40 BETWEEN FRUITLAND AND DUCHESNE. WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM WHICH MAY CAUSE PONDING ON ROADWAYS AND POOR DRAINAGE AREAS. LOCATIONS IMPACTED INCLUDE... FRUITLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4009 11083 4022 11085 4031 11050 4009 11044 TIME...MOT...LOC 2035Z 257DEG 10KT 4018 11078 CRK
The Salt Lake City radar (KMTX), 132 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Painter WYDOT sensor recorded a wind gust of 59 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540878.